Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 126, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 10, 2006, 8:34 PM CDT for Wayne County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2006, 8:34 PM CDT (01:34 UTC)
- Expired
- May 10, 2006, 9:03 PM CDT
- In force
- 29 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Wayne County, MS
The radar
The Mobile radar (KMOB), 124 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 1:45 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 347 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -128 m²/s²
- 0-3 km storm-relative helicity
- -138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 110136
SVRMOB
MSC153-110215-
/O.NEW.KMOB.SV.W.0126.060511T0134Z-060511T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
835 PM CDT WED MAY 10 2006
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WAYNE COUNTY IN SOUTHEAST MISSISSIPPI
* UNTIL 915 PM CDT
* AT 831 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM HIWANNEE TO 10 MILES SOUTHWEST
STRENGTHFORD...AND MOVING EAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WOODWARDS AND BOICE BY 840 PM CDT
WAYNESBORO BY 845 PM CDT
GRETNA AND CLARA BY 850 PM CDT
WINCHESTER AND DENHAM BY 855 PM CDT
THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THESE STORMS HAVE PASSED.
LAT...LON 3183 8892 3144 8893 3143 8846 3189 8848
3184 8870
$$2 follow-up statements
000
WWUS54 KMOB 110149
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
848 PM CDT WED MAY 10 2006
MSC153-110215-
/O.CON.KMOB.SV.W.0126.000000T0000Z-060511T0215Z/
WAYNE MS-
848 PM CDT WED MAY 10 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 915 PM CDT FOR WAYNE
COUNTY...
AT 844 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BOICE TO CLARA TO
MULBERRY...MOVING EAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
GRETNA AND DENHAM BY 855 PM CDT
ROBINSON JUNCTION AND CHICORA BY 900 PM CDT
BUCKATUNNA BY 905 PM CDT
BATTLES BY 910 PM CDT
STATE LINE BY 915 PM CDT
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING
FOR SOUTHEAST MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 900 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN ALABAMA AND
NORTHWEST FLORIDA.
LAT...LON 3183 8892 3144 8893 3143 8846 3189 8848
3184 8870
$$000
WWUS54 KMOB 110203
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
903 PM CDT WED MAY 10 2006
MSC153-110210-
/O.CAN.KMOB.SV.W.0126.000000T0000Z-060511T0215Z/
WAYNE MS-
903 PM CDT WED MAY 10 2006
...THE SEVERE THUNDERSTORM WARNING FOR WAYNE COUNTY IS CANCELLED...
THE THUNDERSTORMS THAT PROMPTED THE SEVERE THUNDERSTORM WARNING FOR
WAYNE COUNTY HAS WEAKENED...THEREFORE THE WARNING HAS BEEN CANCELLED.
THE TORNADO WATCH THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE AT
900 PM CDT.
LAT...LON 3183 8892 3144 8893 3143 8846 3189 8848
3184 8870
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:45 PM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, May 10, 3:45 PM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
345 PM CDT WED MAY 10 2006
.SHORT TERM (TONIGHT THROUGH SATURDAY)...THE LATEST SURFACE ANALYSIS
SHOWS THE QUASI-STATIONARY FRONT CURRENTLY LOCATED ACROSS SOUTHERN
MISSISSIPPI INTO SOUTHERN ALABAMA AND THE PAIR OF UPSTREAM MESOSCALE
SYSTEMS HAVE EVOLVED INTO ONE OVER CENTRAL ALABAMA. THE STATIONARY
FRONT EXTENDS WESTWARD TO A COLD FRONT ADVANCING ACROSS ARKANSAS AND
INTO NORTHERN LOUISIANA. A POWERFUL MID LEVEL SHORTWAVE ADVANCING
FROM THE SOUTHERN PLAINS HAS INDUCED ADDITIONAL CONVECTIVE
DEVELOPMENT ALONG THE STATIONARY FRONT...THE COLD FRONT AND IN THE
UPSTREAM WARM SECTOR REGION...BODING FOR AN ACTIVE NIGHT AT LEAST
ACROSS THE NORTHERN TWO THIRDS OF THE AREA. THE STRONG CAP IN PLACE
DURING MUCH OF THE DAY OVER THE FORECAST AREA HAS ESSENTIALLY ERODED
BUT MEANWHILE ALLOWED FOR SURFACE BASED CAPES TO BUILD TO IN EXCESS
OF 3000 J/KG WITH HELICITY VALUES NEAR 225 M2/S2. WHILE THE
MESOSCALE COMPLEX DIVES SOUTHEASTWARD ACROSS THE EASTERN PORTION OF
THE FORECAST AREA EARLY THIS EVENING...CONVECTION NEAR THE
STATIONARY FRONT WILL AFFECT THE REMAINING NORTHERN PORTION OF THE
FORECAST AREA. ADDITIONAL UPSTREAM CONVECTION WILL ADVANCE INTO THE
FORECAST AREA LATER THIS EVENING. THE FRONT COMPLETES MOVING
THROUGH THE AREA BY LATE TONIGHT WITH SKIES CLEARING EARLY ON
THURSDAY. UNEVENTFUL CONDITIONS FOLLOW THROUGH FRIDAY AS A SURFACE
HIGH MOVES ACROSS THE REGION. THE MID LEVEL SYSTEM THAT SPAWNED THE
ACTIVE WEATHER MEANWHILE EVOLVES INTO A 500 MB LOW OVER THE
NORTHEASTERN STATES WHICH LATER MOVES SOUTHWARD WITH SURFACE
CYCLOGENESIS DEVELOPING OVER SOUTH CAROLINA ON SATURDAY. THE
SURFACE LOW DEEPENS AS THE MID LEVEL SYSTEM CONTINUES FURTHER INTO
THE SOUTHEAST STATES...AND DRIVES A COLD FRONT THROUGH THE AREA AND
INTO THE NORTHERN GULF. WILL KEEP SMALL CHANCE POPS IN THE FORECAST
FOR THE PASSAGE OF THE FRONT. /29
&&
.LONG TERM (SUNDAY THROUGH WEDNESDAY)...THE STUBBORN UPPER LOW
FINALLY EJECTS OUT INTO THE ATLANTIC ON WEDNESDAY ALLOWING FOR
SHALLOW RIDGING TO BUILD INTO THE REGION. WILL NEED TO KEEP SMALL
POPS IN THE FORECAST UNTIL TUESDAY. /29
&&
.MARINE...AN AREA OF LOW PRESSURE OVER THE OHIO VALLEY WILL MOVE
NORTHWARD TO THE GREAT LAKES AND DRAG A COLD FRONT EASTWARD ACROSS
THE COASTAL WATERS BY THURSDAY MORNING. STRONG SOUTHERLY FLOW WILL
BECOME SOUTHWESTERLY AND INCREASE TO ADVISORY LEVELS AHEAD OF THE
FRONT TONIGHT AND BECOME NORTHWEST BY THURSDAY MORNING BEHIND THE
COLD FRONT. A MODERATE TO STRONG OFFSHORE FLOW WILL PERSIST THROUGH
FRIDAY MORNING THEN DECREASE AS HIGH PRESSURE BUILDS SOUTHWARD INTO
THE WESTERN GULF. FLOW WILL BECOME ONSHORE AND INCREASE ON SATURDAY
AHEAD OF ANOTHER COLD FRONT EXPECTED TO MOVE SOUTHWARD ACROSS THE
COASTAL WATERS LATE SATURDAY NIGHT. LIGHT TO MODERATE OFFSHORE FLOW
WILL PREVAIL IN THE WAKE OF THE FRONT ON SUNDAY AND MONDAY. /13
&&
.FIRE WEATHER...ACTIVE CONVECTION DEVELOPS ACROSS THE AREA TONIGHT
THEN ENDS AS THE COLD FRONT MOVES THROUGH. DRIER AND COOLER AIR
FLOWS INTO THE REGION ON THURSDAY. AFTERNOON RELATIVE HUMIDITIES
WILL DROP TO NEAR CRITICAL LEVELS ON THURSDAY AND FRIDAY BUT APPEARS
TO NOT BE IN DANGER OF SATISFYING DURATION REQUIREMENTS. /05
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 63 81 54 81 / 60 10 10 0
PENSACOLA 66 81 58 79 / 70 30 0 0
DESTIN 68 79 59 77 / 70 30 10 10
EVERGREEN 65 76 47 77 / 70 10 10 0
WAYNESBORO 58 79 47 79 / 90 10 10 0
CAMDEN 62 77 48 77 / 90 10 10 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 8 PM WEDNESDAY TO 1 PM THURSDAY
FOR THE FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO
PENSACOLA FL OUT 60 NM...COASTAL WATERS FROM PENSACOLA FL
TO PASCAGOULA MS OUT 60 NM...MOBILE BAY.
&&
29 EVERSOLE/13 CULLENHazardous weather outlook, May 10, 12:00 PM CDT, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1200 PM CDT WED MAY 10 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-111100- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 1200 PM CDT WED MAY 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. ...MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED TODAY WITH THE BEST CHANCE OF STRONG TO SEVERE THUNDERSTORMS OCCURRING OVER INLAND AREAS OF SOUTHEAST MISSISSIPPI EARLY THIS AFTERNOON AND SPREADING EAST ACROSS THE ENTIRE AREA DURING THE AFTERNOON AND EVENING HOURS. FURTHER DEVELOPMENT WILL SHIFT SOUTHWARD TOWARDS THE COAST BY LATE AFTERNOON CONTINUING THROUGH THE EARLY EVENING HOURS. ALSO...A SQUALL LINE WITH DAMAGING WINDS IS EXPECTED TO DEVELOP AHEAD OF AN APPROACHING COLD FRONT AND WILL MOVE ACROSS THE AREA LATE THIS EVENING AND OVERNIGHT. THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE AREA NORTH OF THE COAST IN A MODERATE RISK FOR SEVERE THUNDERSTORM DEVELOPMENT...WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR COASTAL AREAS. DAMAGING WINDS IN EXCESS OF 70 MPH... EXTREMELY LARGE HAIL AND ISOLATED TORNADOES CAN BE EXPECTED WITH THE SEVERE THUNDERSTORMS TODAY AND TONIGHT. STAY TUNED FOR FURTHER UPDATES THROUGHOUT THE DAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AT THIS TIME NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE REQUIRED THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, May 10, 6:14 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
614 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TORNADO OPINE 31.90N 87.93W
05/10/2006 CLARKE AL LAW ENFORCEMENT
PUBLIC REPORT OF LARGE TORNADO IN OPINE
0611 PM HAIL THOMASVILLE 31.91N 87.74W
05/10/2006 M2.75 INCH CLARKE AL EMERGENCY MNGR
REPOTED BY EMA...COULD HEAR IT HITTING CAR IN BACKGROUND
&&
CULLENLocal storm report, May 10, 6:26 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
626 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TORNADO CHILTON 31.78N 87.84W
05/10/2006 CLARKE AL EMERGENCY MNGR
TORNADO BRIEFLY TOUCHED DOWN BETWEEN CHILTON AND FULTON
0616 PM HAIL THOMASVILLE 31.91N 87.74W
05/10/2006 E1.75 INCH CLARKE AL BROADCAST MEDIA
QUARTER TO GOLF BALL SIZE HAIL
&&
CULLENLocal storm report, May 10, 6:35 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
635 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL DICKINSON 31.76N 87.71W
05/10/2006 E1.75 INCH CLARKE AL EMERGENCY MNGR
GOLF BALL SIZE HAIL AND ROTATING WALL CLOUD
&&
CULLENLocal storm report, May 10, 7:25 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOBILE AL
725 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL LISMAN 32.17N 88.28W
05/10/2006 E1.00 INCH CHOCTAW AL TRAINED SPOTTER
0415 PM HAIL CROMWELL 32.23N 88.27W
05/10/2006 E1.75 INCH CHOCTAW AL LAW ENFORCEMENT
0600 PM HAIL 4 S CAMDEN 31.93N 87.29W
05/10/2006 E1.00 INCH WILCOX AL PUBLIC
RELAYED PUBLIC REPORT FROM BMX.
0605 PM TORNADO OPINE 31.90N 87.93W
05/10/2006 CLARKE AL LAW ENFORCEMENT
PUBLIC REPORT OF LARGE TORNADO IN OPINE
0611 PM HAIL THOMASVILLE 31.91N 87.74W
05/10/2006 M2.75 INCH CLARKE AL EMERGENCY MNGR
REPOTED BY EMA...COULD HEAR IT HITTING CAR IN BACKGROUND
0615 PM TORNADO CHILTON 31.78N 87.84W
05/10/2006 CLARKE AL EMERGENCY MNGR
TORNADO BRIEFLY TOUCHED DOWN BETWEEN CHILTON AND FULTON
0616 PM HAIL THOMASVILLE 31.91N 87.74W
05/10/2006 E1.75 INCH CLARKE AL BROADCAST MEDIA
QUARTER TO GOLF BALL SIZE HAIL
0630 PM HAIL DICKINSON 31.76N 87.71W
05/10/2006 E1.75 INCH CLARKE AL EMERGENCY MNGR
GOLF BALL SIZE HAIL AND ROTATING WALL CLOUD
&&
CULLENLocal storm report, May 10, 7:57 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
757 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM HAIL 3 SW MONROEVILLE 31.50N 87.36W
05/10/2006 E0.88 INCH MONROE AL EMERGENCY MNGR
&&
CULLENSpecial weather statement, May 10, 8:25 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 825 PM CDT WED MAY 10 2006 MSZ067-110200- WAYNE- INCLUDING THE CITIES OF...WAYNESBORO... 825 PM CDT WED MAY 10 2006 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER WAYNE COUNTY... AT 822 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 4 MILES SOUTHEAST OF EUCUTTA TO 6 MILES SOUTHWEST OF STRENGTHFORD...AND MOVING EAST AT 35 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... HIWANNEE...MULBERRY...WOODWARDS...BOICE...WAYNESBORO...CLARA...GRETNA AND WINCHESTER THROUGH 900 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING FOR SOUTHEAST MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 9:27 PM CDT | Severe Thunderstorm Warning | MOB | Greene, Perry | 33 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.